Hail, Lafayette
- When
- June 26, 11:30 AM CST
- Where
- Lafayette County, 2.63 mi NE of Chapel Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.950, -94.040
On the afternoon and evening of June 26 scattered storms produced large hail up to golf ball sized and some wind damage, mainly in Lafayette and Pettis County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
On the afternoon and evening of June 26 scattered storms produced large hail up to golf ball sized and some wind damage, mainly in Lafayette and Pettis County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 26, 11:14 AM CST, 16 minutes earlier.
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1214 PM CDT SUN JUN 26 2016 .Discussion... Issued at 305 AM CDT SUN JUN 26 2016 Cold front over eastern Nebraska/western Iowa will drop down toward the I-70 corridor by this evening. A loss of organized convergence along the front has caused a lot of the shower and thunderstorm activity to weaken across northern MO early this morning, and this lack of forcing will continue through the day as the front pushes south. This combined with only weak/moderate instability and weak shear will act against widespread organized storms later today, although the presence of a convective outflow boundary from overnight storms combined with a lack of convective inhibition and a weak wave moving out of central KS could still allow scattered convection to develop across areas from central KS into central MO throughout the day. Precipitable water values remain high, up to 2 inches, so locally heavy rain remains a possibility with any storms that develop. However, the lack of organized forcing and wind shear will act against widespread storm development so a lot of areas are likely to miss out on much-needed rainfall with this system. Despite the passage of the weak cold front today and tonight, 850 hPa temps will remain near 20 C which will still support highs near 90 degrees both today and Monday. However, by Tuesday an upper level ridge will deepen to the west, putting the area in northwesterly flow aloft. This will allow a cooler and drier airmass to settle in from the north so that highs Tuesday through Friday will only be in the lower to middle 80s with relatively comfortable dewpoints in the upper 50s and lower 60s. Northwest upper flow should support increasing rain chances as early as Wednesday and Wednesday night and continuing into the weekend as several embedded disturbances drop into the region. However, Wednesday's rain chances continue to shift west due to the presence of low-level ridging over the Mississippi and Ohio River Valleys. This ridging will shift east later in the week which should allow the storm track to shift further east into our area. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1210 PM CDT SUN JUN 26 2016 Cold front is slowing sagging southward across the area with scattered t-storms developing along and ahead of it. If a t-storm passes over a terminal...could see vsby briefly dropping to 3SM or lower. Storms will begin to die off between a 22-23Z time-frame. Winds will gradually become more easterly overnight but will remain light as surface high pressure slides into the region. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Hawblitzel Aviation...PMM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 519 AM CDT SUN JUN 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 519 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND NON-SEVERE THUNDERSTORMS EXPECTED TODAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The Pleasant Hill radar (KEAX), 25 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A few small limbs were blown off of trees and lawn furniture was blown off of the porch at the spotter's location. Power was also out at the location.
A large tree limb was reported down and blocking part of Highway 127 near La Monte.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644713, 644714, 644715, 644716.